Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 3, 2001, 6:20 PM CDT for Cochran County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 3, 2001, 6:20 PM CDT (23:20 UTC)
- Expired
- May 3, 2001, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cochran County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 032323 FFWLBB TXC079-040215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 620 PM CDT THU MAY 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN COCHRAN COUNTY IN NORTHWEST TEXAS * UNTIL 915 PM CDT * AT 620 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER NORTHWESTERN COCHRAN COUNTY...FROM 5 TO 10 MILES WEST OF MORTON TO 5 MILES NORTH OF MORTON. THIS STORM WAS NEARLY STATIONARY AND HAS LIKELY PRODUCED 3 TO 4 INCHES OF RAINFALL BETWEEN 430 PM AND 615 PM. THE COCHRAN COUNTY SHERIFFS DEPARTMENT REPORTED WATER OVER THE ROAD ON HIGHWAY 596 IN NORTHWESTERN COCHRAN COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3382 10303 3382 10282 3370 10282 3367 10303
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 3, 2:00 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, May 3, 2:00 PM CDT, 4 hours 20 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 200 PM CDT THU MAY 3 2001 STATIONARY FRONT OVER SOUTHERN PANHANDLE AT THIS TIME...WITH NUMEROUS BOUNDARIES ACROSS REGION AND DRYLINE BACKED UP INTO EASTERN NEW MEXICO. MORE SHOWERS AND THUNDERSTORMS EXPECTED TODAY AS UPPER LOW OVER THE 4 CORNERS AREAS SLOWLY MOVES EAST. FRONT MAY MOVE FARTHER NORTH WITH STRONG SLY LOW LEVEL FLOW. MID AND UPPER WINDS WILL CONTINUE TO BACK AHEAD OF THIS SYSTEM WITH ABUNDANT LOW LEVEL MOISTURE AND INCREASING PRECIPITABLE WATER VALUES...AMOUNTS OVER 1.0 INCH OVER THE EASTERN 2/3 OF THE AREA. THUNDERSTORMS WILL INITIATE EARLY THIS AFTERNOON NEAR EXISTING BOUNDARIES AND IN SUNNY AREAS TO THE SOUTHWEST OF KLBB. AIR MASS IS WEAKLY CAPPED...BUT SUNSHINE MAY BE A PREMIUM OVER MUCH OF THE AREA...LIMITING INSTABILITY. STILL SHOULD BE ABLE TO GET AT LEAST 1500-2000 J/KG OF CAPE...PERHAPS HIGHER TO THE WEST WITH MORE SUN. WITH BOUNDARIES IN AREA...A FEW TORNADOES ARE NOT OUT OF THE QUESTION...ESPECIALLY IF LOW LEVEL FLOW BACKS AND INCREASES AFTER 00Z AS IS PROGGED. STORMS MAY EVOLVE INTO LARGE RAIN COMPLEX AND POSSIBLY BECOME OUTFLOW DOMINATED BUT SHOULD PERSIST INTO LATE EVENING HOURS WITH STRONG 850 MB JET FEEDING STORMS. FLASH FLOOD THREAT WILL NEED TO BE MONITORED...ESPECIALLY OVER SE PANHANDLE AND NORTHERN LOW ROLLING PLAINS WHERE AROUND 1.5 INCHES FELL YESTERDAY. TROPICAL CONNECTION NOTED FROM BAJA FROM UPPER LOW OFF THE MEXICAN COAST MAY ALSO ENHANCE RAINFALL AMOUNTS. RAIN/THUNDERSTORM THREAT TO CONTINUE INTO FRIDAY WITH HIGH POPS WITH DEEP MOISTURE...STRONG UPPER DIVERGENCE...AND FORCING FROM LOW. SURFACE LOW OVER EASTERN NM MAY BEGIN TO LIFT NORTHEASTWARD LATE FRIDAY WITH DRYLINE STARTING TO MOVE ACROSS AREA. LOOKS TO BE POSSIBLE SQUALL LINE EVENT WITH SEVERE CONVECTION POSSIBLE OVER THE CENTRAL AND EASTERN ZONES. DRIER FOR SATURDAY AS UPPER LOW LIFT NE INTO EASTERN COLORADO AND DRY SOUTHWEST WINDS LIKELY ENDING THE RAIN THREAT... TEMPORARILY. .EXTENDED DISCUSSION...LOOKS TO BE AN ACTIVE PATTERN THROUGH MUCH OF THE EXTENDED PERIOD. A CHANCE OF RAIN WILL LINGER LATE IN WEEKEND INTO EARLY NEXT WEEK. LOOKS TO BE COOLER AND BREEZY ON MONDAY AS ANOTHER FRONT MOVES SOUTH WITH AMPLIFYING FLOW OVER THE CONUS WITH BUILDING WEST COAST RIDGE AND DIGGING TROUGH OVER THE CENTRAL US. NW FLOW CONTINUES INTO MID WEEK WITH SLIGHT CHANCE TO CHANCE THUNDERSTORMS CONTINUING. MRF INDICATING CUTOFF LOW OVER THE DESERT SW WITH ABUNDANT MOISTURE OVER S/SW TEXAS. WARMER LATE IN WEEK WITH TEMPERATURES BACK IN 80S. PRELIM NUMBERS FOLLOW. FRIONA 50/74/49/79 5541 TULIA 50/75/50/81 6651 CHILDRESS 61/76/57/80 8765 BROWNFIELD 53/80/55/82 5544 LUBBOCK 55/78/55/80 7654 ASPERMONT 63/78/60/80 8765 .LUB...NONE. JAMES
In the hours before
Local storm report, May 3, 2:33 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
233 PM CDT THU MAY 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM DIMMITT TX .75 INCH HAIL
05/03/01 CASTRO REPORTED JUST SOUTH
OF DIMMITT BY LAW
ENFORCEMENT.
STLocal storm report, May 3, 3:30 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
330 PM CDT THU MAY 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0306 PM 10 W TULIA TX 1 INCH HAIL
05/03/01 SWISHER REPORTED BY LAW
ENFORCEMENT AND
SPOTTERS.
0310 PM 1 W TULIA TX .75 INCH HAIL
05/03/01 SWISHER REPORTED BY SPOTTERS.
STThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:27 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 48 min |
| May 2, 7:30 PM CDT | Tornado Warning | LUB | Childress | 45 min |
| May 2, 7:47 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 43 min |
| May 2, 8:20 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 40 min |
| May 2, 8:24 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 51 min |
| May 3, 1:36 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 39 min |
| May 3, 2:15 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 30 min |
| May 3, 2:38 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 52 min |
| May 3, 3:30 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 45 min |
| May 3, 4:16 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 44 min |
| May 3, 4:56 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 49 min |
| May 3, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 49 min |
| May 3, 5:18 PM CDT | Tornado Warning | LUB | Cochran | 27 min |
| May 3, 5:43 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 32 min |
| May 3, 5:46 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 44 min |
| May 3, 5:59 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 46 min |
| May 3, 6:02 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 43 min |
| May 3, 6:27 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 48 min |
| May 3, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 46 min |
| May 3, 6:47 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 28 min |
| May 3, 6:50 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 40 min |
| May 3, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 33 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.